Sudocof(Dextromethorphan, Pseudoephedrine & Triprolidine)

Therapeutic Group: Respiratory

Presentation

Sudocof Syrup: Each 5 ml syrup contains Dextromethorphan Hydrobromide BP 10 mg, Pseudoephedrine Hydrochloride BP 30 mg and Triprolidine Hydrochloride BP 1.25 mg.

Description

Sudocof syrup is a mixture of antitussive, decongestant and antihistamine agent.

Dextromethorphan is used to suppress dry cough. Dextromethorphan is safe, effective and non-narcotic antitussive. It blocks the cough reflex in situations where the dry cough serves no purpose. It does so by calming the cough centre of the brain that governs the coughing reflex. Dextromethorphan does not induce tolerance, and has no potential for addiction like opiates.

Pseudoephedrine acts by stimulating alpha-adrenergic receptors. Pseudoephedrine acts on receptors in the muscles of the blood vessel walls, causing them to contract. This results in narrowing of the blood vessels and decreased blood flow in the lining of the nose and sinuses. Thus fluid congestion in the nose and sinuses is reduced.

Triprolidine is a strong antihistamine, which acts on histamine (H1) receptors. Antihistamines block the action of histamine, preventing dilatation of blood vessels, reducing redness and swelling. It may cause mild drowsiness.

Indications

Sudocof, the combination of Triprolidine, Pseudoephedrine and Dextromethorphan is used to relieve the symptoms of colds and flu, runny nose, nasal congestion and cough, where these are associated with dry cough.

Dosage & Administration

Adult 2 teaspoonful three times a day
Children
Over 12 years 2 teaspoonful three times a day
6-12 years 1 teaspoonful three times a day
2-6 years 1/2 teaspoonful three times a day or
as directed by the physician

*Physician consultation should be taken before using this combination below the age of 2 years

Side Effects

Few side-effects to be associated with this medicine are known. Because a side-effect is stated here, it does not mean that all people using this medicine will experience that or any side-effect. Rash, difficulty in passing urine (urinary retention), disturbed sleep, drowsiness, disturbances of the gut such as diarrhoea, constipation, nausea, vomiting or abdominal pain, hallucinations, tachycardia, dry mouth, nose and throat are occasionally reported.

Precautions

The combination preparation may cause drowsiness and impair performance in tests of auditory vigilance. It may also impair the patients\\\' ability to drive and also to use machineries. Although there are no objective data, users of this syrup should avoid the concomitant use of alcohol or other centrally acting sedatives. Although pseudoephedrine has virtually no blood pressure effect in patients with normal blood pressure, this combination should be used with caution in patients taking antihypertensive agents, tricyclic antidepressants or other sympathomimetic agents such as decongestant, appetite suppressants and amphetamine like psychostimulants. As with other sympathomimetic agents caution should be excercised in patients with hypertension, heart disease, diabetes, hyperthyroidism, elevated intraocular pressure and prostatic enlargement. This combination should not be used for persistent or chronic cough that occurs with smoking, asthma, or emphysema or where cough is accompanied by excessive secretion unless directed by a physician

Use in Pregnancy & Lactation

Pregnancy: There is no safety information on the use of this medicine in pregnancy, but it has been widely used for many years without apparent ill consequence. It should be used with caution during pregnancy.
Lactation: This medicine passes into breast milk in small amounts. The effect of this on the breastfed baby is unknown; therefore this medicine should be used with caution in breastfeeding mothers